Discussions that mention xanax

Addiction & Recovery board


Carly - what about the drug makes you feel like you want it? Does it speed you up or calm you down? And I will definitely be careful. I am on maintenance meds for opiate addiction and i still take xanax so I have to always be careful w/anything addicting. But xanax doesn't make me feel that 'warm and really good feeling' like opiates did... Of course, at the end of my usage, I was taking them and feeling horribly because I was taking so many but I couldn't stop. Anyway, if you don't mind... can you tell me a little more about your addiction? And I really do appreciate you helping me to get more informed. I knew they were addicting... but I HATE that 'speed' feeling... I suffer from anxiety so if it makes me hyper, I will not be able to take them. This is why it's so odd that this diet pill actually makes me feel calm instead of speedy...


Lynn,

Read the thread titled To Suboxone users or those thinking about it - by Fisherpad. It's interesting and it makes me worry that this will be YOU because of your low dose to your meds...??? I don't know... I just thought it would be another good resource for you.
Wow! Thanks Carly and Fisherpad... I knew that both adderall and ritalin were 'addicting' just as xanax and diet pills were... but these diet pills don't give me a 'good feeling (that sense of well being you describe) but just a somewhat calmer feeling'. It's hard to explain... but also I've been on Meridia which DID make me somewhat hyper so maybe I'm just comparing my normal self to how I was on Meridia. I don't know... but I do remember reading about either ritalin or adderal and how the 'sense of well being' could potentially be a side effect. If I took one and it made me feel that way, I absolutley could never take another one. The sense of well being is exactly what lortabs did for me. And Fisherpad... lortabs gave ME the confidence that was just unbelievable. I would do presentations for HIGH level management and not blink an eye because I just felt so good about myself. ISn't it funny how when you (even though it's a false sense of confidence) but boy, does it fool everyone else around you and basically EVERYONE wanted to be around me while I was taking lortabs because I was so much fun and simply would walk on air because I felt so good. So... bottom line... if i get that same feeling, then there is absolutely no way... I would be taking the entire bottle before you knew it... So I understand your 'highs and lows' comments...

It all sounds exactly like my pain pill addiction. Except thank Goodness I'm scared to put anything up my nose, including nose spray so I didn't have that problem of ever wanting to snort anything. I also have read so many times about people chewing pills and dying so I never did it. Anyway, your information has been extremely helpful.

Fisherpad, you probably had that 'high' because Bupenorphine is a strong opiate and since your dose was somewhat low (compared to most on Sub)... that's probably why you felt something. My doc once told me that if a normal person took Sub... it would wipe them out. But I will go back and read your post further so that I can obtain more info. It's odd that Sub took the place of your ADD med. My Sub doc told me, prior to me starting it, that it would help me to 'focus' and it would give me 'energy'. Well... I would say it has done that to a certain degree... but it's also caused me some side effects and one of which (I think this is sub, but not sure) is that I'm forgetting words... it's awful to be in a meeting and make a statement but can't remember the word I'm trying to use... it's extremely embarrassing and I don't know what to do... maybe it's the years of being on xanax... but don't you guys think it a little odd that I'm taking 'speed', basically and I'm not 'speeding' but just acting somewhat normal? For Fisherpad and Carly... what is your take on that? My counselor stated that it was almost definitive proof of ADD when your body reacts to stimulants in the opposite way that would in 'non add' people. Anyway... thanks again and i"ll continue to follow your posts. You both have been great and Fisherpad.. I know you aren't meaning to but I'm scared to death to get off of Sub after reading what you are going through. I'm tired of it though... I can't take the side effects anymore....

Lynn - first of all, it was NOT my sub doc but my phycologist that stated she felt that if my ADD was treated properly, then she thought that I would not have the need to 'self medicate' with opiates... but she's NOT a doctor and honestly it scares me to think of me getting off of it... just because I just don't know if I can handle the cravings alone. And trust me, when my brain doesn't have opiates anymore, I don't care about self medication or anything else, my receptors are going to go NUTS for some type of an opiate to be there... I will have to join a 12 step - which I know I should have long ago. But... again,... very scared. My church, which I still love by the way, has several 12 step programs that I may consider becuase i simply LOVE my church... most are so non judgemental and I get so much out of going.

Now, Lynn - I'm so proud of you for doing the research and understanding everything you can about getting on Sub... Thing is, why would i have expected anything less. I just don't want you to get trapped into something because your sub doc wants you to take Sub to earn some extra $$ - which does happen. However, you are hitting the nail on the head when you say you want to learn how to live your life without searching for the high... and just because you didn't have to go bust your tail to get them, doesn't mean that you are any less addicted than anyone else.

I don't understand about your comment regarding 'what people must think of me'... because you know what, who cares? You are here to get better but I tell you - you have helped so many of us others in the process and now it's your turn. Or at least you are starting to get a plan on how you are going to go about eventually, and I do mean eventually becoming opiate free. And if you have to take Sub to learn how to live your life seeing things for what they really are, without having to deal with the cravings of drugs, then I say go for it. Getting sober is hard enough without the assistance of Suboxone (and sometimes impossible for people like my mother) so I'm proud of you and am anxious to hear about what the Sub doctor says.

K. I'd better get back to bed... I'll wait to hear your responses and get back to bed. And Lynn, I really hope you don't think I was trying to discourage you.. I just wanted to make sure you knew as much info as possible... but I understand what you are saying now, completely and I appreciate you taking the time to tell me everything about your addiction.

Everyone take care and have a wonderful Tuesday!!!